Novel case of takotsubo cardiomyopathy following COVID-19 vaccination

We present an unusual case of takotsubo cardiomyopathy (TTC) following administration of the second dose of the DNA ChadOX1 nCOV-19 (AZD122) vaccination. This woman in her early 50s presented to the emergency department 8 days following her vaccine with central chest pain. Initial investigations revealed a raised troponin and evolving T wave inversion on ECG. Acute coronary syndrome management was commenced. Further investigations revealed non-obstructive coronary arteries on coronary angiography and imaging revealed hypokinesia of the anterior and anterior-septal walls in the apex and midcavity level, myocardial oedema and no infarction, all in keeping with TTC. Given the large-scale roll out of vaccinations during the COVID-19 pandemic better understanding of potential adverse events is essential. This is the first case report of TTC following a second dose of the DNA ChadOX1 nCOV-19 (AZD122) vaccination.

as reported in: BMJ Case Rep. 2022 Jan 18; 15(1):